MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CURVED BROAD LCP® PLATE 18 HOLES/336MM; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CURVED BROAD LCP® PLATE 18 HOLES/336MM; PLATE, FIXATION, BONE
Model Number 226.682
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxicity (2333)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procodes: hwc, ktt.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent removal of osteosynthesis material as part of a reconstructive surgery program that consists of several stages.The day that the plate was removed, the second stage was being performed.The patient had a wide locking compression plate (lcp) with six (6) locking screws and two (2) cortical screws.When the implants were removed, a metallosis process was found during the removal located in the contact zone between the plate and the cortical screws.The plate was oxidized only in the holes that had contact with the cortical screws, which suggests a difference in the composition of both materials.It was mentioned that the patient's soft tissues that were in contact with the metallosis area of the plate presented a dark gray color and debridement was necessary.There was no infection.The procedure outcome and patient status are unknown.Concomitant devices: locking screws (part: unknown, lot: unknown, quantity: 6).This report is for a 4.5mm curved broad lcp®.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A device history record (dhr) review was conducted: part: 226.682 lot: 9922724 manufacturing site: grenchen release to warehouse date: 20 apr 2016 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The implant(s) was not returned and instead will be do based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) located in notes & attachments section of the product complaint).The image(s) (4 total) was reviewed and the complaint condition for adverse event could not be confirmed as the image(s) showed no issues with the product, there is some discoloration with the plates and screws in certain sections of the implant(s) however it could not be determined to be metalossis.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CURVED BROAD LCP® PLATE 18 HOLES/336MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8628582
Report Number8030965-2019-64256
Device Sequence Number19375258
Product Code HRS
UDI-Device Identifier10886982159342
UDI-Public(01)10886982159342
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number226.682
Device Catalogue Number226.682
Device Lot Number9922724
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer05/16/2019
06/10/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date05/21/2019
06/11/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight78